Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a $ 2$-dimensional Einstein Kaehler submanifold of a complex space form


Author: Yoshio Matsuyama
Journal: Proc. Amer. Math. Soc. 95 (1985), 595-603
MSC: Primary 53C25; Secondary 53C40
DOI: https://doi.org/10.1090/S0002-9939-1985-0810170-0
MathSciNet review: 810170
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider when a Kaehler submanifold of a complex space form is Einstein with respect to the induced metric. Then we shall show that (1) a $ 2$-dimensional complete Kaehler submanifold $ M$ of a $ 4$-dimensional complex projective space $ {P^4}\left( C \right)$ is Einstein if and only if $ M$ is holomorphically isometric to $ {P^2}\left( C \right)$ which is totally geodesic in $ {P^4}\left( C \right)$ or a hyperquadric $ {Q^2}\left( C \right)$ in $ {P^3}\left( C \right)$ which is totally geodesic in $ {P^4}\left( C \right)$, and that (2) if $ M$ is a $ 2$-dimensional Einstein Kaehler submanifold of a $ 4$-dimensional complex space form $ {\tilde M^4}\left( {\tilde c} \right)$ of nonpositive constant holomorphic sectional curvature $ \tilde c$, then $ M$ is totally geodesic.


References [Enhancements On Off] (What's this?)

  • [1] T. E. Cecil, Geometric applications of critical point theory to submanifolds of complex projective space, Nagoya Math. J. 55 (1974), 5-31. MR 0350672 (50:3164)
  • [2] S. S. Chern, On Einstein hypersurface in Kaehler manifold of constant holomorphic sectional curvature, J. Differential Geom. 1 (1967), 21-31. MR 0219013 (36:2096)
  • [3] J.-I. Hano, Einstein complete intersections in complex projective space, Math. Ann. 216 (1975), 197-208. MR 0382704 (52:3586)
  • [4] Y. Matsuyama, Minimal submanifolds in $ {S^N}$ and $ {R^N}$, Math. Z. 175 (1980), 275-282. MR 602640 (83c:53066)
  • [5] H. Nakagawa & R. Takagi, On locally symmetric Kaehler submanifolds in a complex projective space, J. Math. Soc. Japan 28 (1976), 638-667. MR 0417463 (54:5513)
  • [6] K. Ogiue, Differential geometry of Kaehler submanifolds, Adv. in Math. 13 (1974), 73-114. MR 0346719 (49:11444)
  • [7] B. O'Neill, Isotropic and Kaehler immersions, Canad. J. Math. 17 (1965), 907-915. MR 0184181 (32:1654)
  • [8] B. Smyth, Differential geometry of complex hypersurfaces, Ann. of Math. (2) 85 (1967), 246-266. MR 0206881 (34:6697)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C25, 53C40

Retrieve articles in all journals with MSC: 53C25, 53C40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0810170-0
Keywords: Einstein Kaehler submanifolds, complex space forms, second fundamental forms
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society